Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 232, NWS Fort Worth, TX

October 10, 2001Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 10, 2001, 7:27 PM CDT for Tarrant County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 10, 2001, 7:27 PM CDT (00:27 UTC)
Expired
Oct 10, 2001, 8:30 PM CDT
In force
63 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Tarrant County, TX

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS54 KFWD 110028
SVRFTW
TXC439-110130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
727 PM CDT WED OCT 10 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 830 PM CDT

* AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 9 MILES WEST OF WHITE SETTLEMENT...MOVING EAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITE SETTLEMENT AROUND 735 PM CDT
  WESTWORTH AROUND 740 PM CDT
  RIVER OAKS...SANSOM PARK AROUND 745 PM CDT
  FORT WORTH AROUND 750 PM CDT
  HALTOM CITY AROUND 755 PM CDT
  RICHLAND HILLS AROUND 800 PM CDT

HAIL UP TO 2 INCHES IN DIAMETER IS LIKELY WITH THIS STORM. THIS 
STORM PRODUCED HAIL UP TO GOLFBALL SIZE NEAR WEATHERFORD AND NEAR 
ALEDO.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

LAT...LON 3286 9755 3263 9754 3258 9704 3299 9706

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 6:00 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Oct 10, 6:00 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT WED OCT 10 2001

AVIATION DISCUSSION...
AN OUTFLOW BOUNDARY WAS MOVING THROUGH THE METROPLEX AIRPORTS AT
23Z...EXTENDING JUST NORTHWEST OF A MCKINNEY...TO DFW TO 20 MILES
NORTHWEST OF GRANBURY.  THIS BOUNDARY WILL CONTINUE TO SLOWLY SLIDE
SOUTHEAST DURING THE NEXT COUPLE OF HOURS. THUNDERSTORMS 50 TO
90 MILES WEST OF DFW AT 23Z...WILL CONTINUE TO MOVE EAST AT 30
MPH...AND SHOULD ACROSS THE METROPLEX AIRPORTS BETWEEN 1 AND 4Z.
THUNDERSTORMS WILL LIKELY HOLD OFF UNTIL AFTER MIDNIGHT IN THE WACO
AREA...AS THE COLD FRONT NEARS. MVFR CIGS ALONG WITH MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT INTO
THURSDAY.   58

250 PM CDT WED OCT 10 2001
SEVERE THREAT WILL CONTINUE ACROSS ALL OF CWA TONIGHT...WITH THE
GREATEST POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHWEST HALF OF
THE AREA THIS EVENING AND EARLY TONIGHT.  COLD FRONT WILL BECOME
QUASI STATIONARY ACROSS NORTH CENTRAL TEXAS THIS EVENING.  THIS WILL
RESULT IN A TRAIN ECHO PATTERN WHERE THE FRONT STOPS...AND A FLASH
FLOOD WATCH MAY BE NECESSARY SOMETIME TONIGHT.  CURRENT THINKING IS
HEAVIEST RAINS WILL BE ACROSS SOUTHEAST COUNTIES.  NEXT SHORT WAVE
IS MUCH STRONGER THAN THE ONE THAT WILL MOVE ACROSS THE AREA
TONIGHT.  AS A RESULT THE FRONT WILL BECOME STATIONARY ACROSS
SOUTHERN ZONES ON THURSDAY WITH A BACKING UPPER FLOW...AND WITH THE
UPPER FLOW BECOMING STRONG SOUTHWEST LATE THURSDAY NIGHT AND EARLY
FRIDAY STRONG ISENTROPIC LIFT WILL OCCUR ACROSS FRONT WITH
INCREASING CLOUDS AND AN INCREASING CHANCE OF THUNDERSTORMS FRIDAY
AFTERNOON INTO EARLY SATURDAY.

FCSTID = 59
DFW   62  74  60  77 / 100  40   0  20
ACT   65  78  62  77 /  80  70  30  20

.FWD...NONE.

In the hours before

Local storm report, Oct 10, 1:59 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
159 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1148 AM    4 SW OLNEY                TX   1 INCH HAIL
10/10/01   YOUNG                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Oct 10, 4:00 PM CDT, 3 hours 27 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT WED OCT 10 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING OVER THE NORTHWESTERN HALF OF NORTH TEXAS...GENERALLY
NORTHWEST OF A LINE FROM PARIS...TO DALLAS...TO LAMPASAS. THIS
MODERATE RISK AREA INCLUDES THE CITIES OF GRAHAM...DENTON...
SHERMAN...EASTLAND...CLEBURNE...GOLDTHWAITE...MERIDIAN...AND THE
DALLAS-FORT WORTH METROPLEX.

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF NORTH
TEXAS TONIGHT.

A COLD FRONT...EXTENDING ALONG A MCALESTER OKLAHOMA...TO WICHITA
FALLS...TO LUBBOCK LINE LATE THIS AFTERNOON...WILL CONTINUE TO MOVE
SOUTH TONIGHT...PROVIDING THE FORCING MECHANISM FOR WIDESPREAD
THUNDERSTORMS.  WITH HELP FROM AN APPROACHING UPPER LEVEL
DISTURBANCE...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED GIVEN THE
FAVORABLE COMBINATION OF INSTABILITY AND WIND SHEAR.  LARGE HAIL AND
DAMAGING WINDS ARE THE LIKELY THREAT FOR SEVERE WEATHER THROUGH THE
EVENING.  ISOLATED TORNADOES ARE ALSO POSSIBLE WITHIN THE CURRENT
ENVIRONMENT.

AS THE FRONT SLOWS DOWN LATER TONIGHT...HEAVY RAIN WILL BECOME THE
PRIMARY THREAT OVER NORTH TEXAS...ESPECIALLY SOUTH OF A TEMPLE...TO
CANTON LINE.

ON FRIDAY...THERE APPEARS TO BE ANOTHER THREAT OF SEVERE WEATHER
OVER NORTH TEXAS.

64
Local storm report, Oct 10, 6:29 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0608 PM    STRAWN                    TX   1.75 INCH HAIL
10/10/01   PALO PINTO                     GOLFBALL HAIL NEAR
                                          STRAWN.  REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Oct 10, 6:42 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    TRENTON                   TX   1 INCH HAIL
10/10/01   FANNIN                         QUARTER SIZE HAIL IN
                                          TRENTON.  REPORTED BY
                                          TRENTON FIRE DEPT.
Local storm report, Oct 10, 7:09 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0708 PM    2 S WEATHERFORD           TX   1 INCH HAIL
10/10/01   PARKER                         QUARTER SIZE HAIL.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 7:29 PM CDTSevere Thunderstorm WarningFWDLamar61 min
Oct 10, 8:21 PM CDTSevere Thunderstorm WarningFWDStephens39 min
Oct 10, 8:46 PM CDTSevere Thunderstorm WarningFWDYoung44 min
Oct 10, 9:27 PM CDTSevere Thunderstorm WarningFWDJack63 min
Oct 10, 9:54 PM CDTSevere Thunderstorm WarningFWDWise36 min
Oct 10, 10:16 PM CDTSevere Thunderstorm WarningFWDStephens44 min
Oct 10, 10:28 PM CDTSevere Thunderstorm WarningFWDWise32 min
Oct 10, 10:40 PM CDTSevere Thunderstorm WarningFWDDenton50 min
Oct 10, 11:30 PM CDTSevere Thunderstorm WarningFWDCollin, Denton, Grayson60 min
Oct 11, 2:18 AM CDTSevere Thunderstorm WarningFWDYoung42 min
Oct 11, 2:43 AM CDTSevere Thunderstorm WarningFWDJack47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.